On the solution of some (parametric) linear complementarity problems with applications to portfolio selection, structural engineering and actuarial graduation

J. S. Pang, I. Kaneko, W. P. Hallman

Research output: Contribution to journalArticlepeer-review

24 Citations (Scopus)

Abstract

In this paper we discuss three applications of a class of (parametric) linear complementarity problems arising independently from such diverse areas as portfolio selection, structural engineering and actuarial graduation. After explaining how the complementarity problems emerge in these applications, we perform some analytical comparisons (based on operation counts and storage requirements) of several existing algorithms for solving this class of complementarity problems. We shall also present computational results to support the analytical comparisons. Finally, we deduce some conclusions about the general performance of these algorithms.

Original languageEnglish
Pages (from-to)325-347
Number of pages23
JournalMathematical Programming
Volume16
Issue number1
DOIs
Publication statusPublished - 1979 Dec 1

Keywords

  • Actuarial Graduation
  • Applications
  • Complementarity Problem
  • Computational Results
  • Portfolio Selection
  • Structural Engineering

ASJC Scopus subject areas

  • Software
  • Mathematics(all)

Fingerprint Dive into the research topics of 'On the solution of some (parametric) linear complementarity problems with applications to portfolio selection, structural engineering and actuarial graduation'. Together they form a unique fingerprint.

Cite this